Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jun 29, 2007, 6:12 AM MDT for 9 counties in Idaho. It took effect at Jun 29, 2007, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2007, 6:12 AM MDT (12:12 UTC)
- In effect from
- Jun 29, 2007, 10:00 AM MDT
- Expired
- Jun 29, 2007, 8:14 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 0.2 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3539 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 291212 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 612 AM MDT FRI JUN 29 2007 IDZ407-410-300015- /O.NEW.KPIH.FW.W.0005.070629T1600Z-070630T0300Z/ EAST CENTRAL IDAHO MOUNTAINS- UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 612 AM MDT FRI JUN 29 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY IN SOUTHEAST IDAHO ZONES 407 AND 410... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO THE NORTHWEST TODAY AND GRADUALLY PIVOT NORTHEAST INTO ALBERTA BY THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH BY 10 AM MDT AND TAPPER OFF BEFORE 9 PM MDT. RELATIVE HUMIDITY ON THE LOWER SLOPES OF THE NORTHERN SAWTOOTH NATIONAL FOREST AND THE ARCO DESERT AREA WILL BE IN THE LOWER TEENS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPIH 292202 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 402 PM MDT FRI JUN 29 2007 IDZ407-410-300300- /O.CON.KPIH.FW.W.0005.000000T0000Z-070630T0300Z/ EAST CENTRAL IDAHO MOUNTAINS- UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 402 PM MDT FRI JUN 29 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A PACIFIC LOW PRESSURE SYSTEM WILL GRADUALLY PIVOT NORTHEAST INTO ALBERTA BY THIS EVENING. SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH WILL DIMINISH BY 9 PM MDT. RELATIVE HUMIDITY ON THE LOWER SLOPES OF THE NORTHERN SAWTOOTH NATIONAL FOREST AND THE ARCO DESERT AREA WILL REMAIN IN THE LOWER TEENS THROUGH EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 300214 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 814 PM MDT FRI JUN 29 2007 . IDZ407-410-300315- /O.CAN.KPIH.FW.W.0005.000000T0000Z-070630T0300Z/ EAST CENTRAL IDAHO MOUNTAINS- UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 814 PM MDT FRI JUN 29 2007 ...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF EASTERN IDAHO... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE RED FLAG WARNING FOR FIRE WEATHER FORECAST ZONES 407 AND 410. WIND GUSTS HAVE DECREASED BELOW HAZARDOUS LEVELS AND HUMIDITY HAS INCREASED ABOVE HAZARDOUS LEVELS. $$ MESSICK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jun 29, 3:30 AM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 29, 3:30 AM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 330 AM MDT FRI JUN 29 2007 .SHORT TERM...TODAY THROUGH SUNDAY. UPPER LEVEL LOW WILL SLIDE EAST TODAY WITH A TROF PUSHING NORTHEAST THROUGH THE PACIFIC NORTHWEST INTO CANADA. THIS TROF WILL PUSH THROUGH A WEAK COLD FRONT AND WE WELL SEE WINDS INCREASE TODAY BEHIND THE FRONT. WILL GO AHEAD AND ISSUE A LAKE WIND ADVISORY FOR AMERICAN FALLS FROM 1 PM THROUGH 9 PM AS THINK MAY SEE A COUPLE HOURS OF 15 MPH WINDS. A RED FLAG WARNING WILL BE ISSUED FOR ZONE 407 AND 410 IN THE CENTRAL MOUNTAINS AND UPPER SNAKE RIVER PLAIN AS WELL FOR WINDS AND LOW RELATIVE HUMIDITIES. OTHER THAN THE INCREASED WINDS SHOULD BE DRY AGAIN WITH ONLY A MENTION OF ISOLATED THUNDERSTORMS WITH THE FRONT IN CENTRAL MOUNTAINS BUT EXPECT DRY CONDITIONS FOR THE MOST PART. WILL REMAIN WARM AS WELL WITH VALLEY TEMPERATURES INTO THE 90S AGAIN. GENERAL DRY SOUTHWEST FLOW ALOFT CONTINUES SATURDAY BEHIND FRONT WITH AGAIN ONLY ISOLATED THUNDERSTORMS IN SOME MOUNTAINS WITH DRY WEATHER PERSISTING NEARLY THE ENTIRE AREA. WILL BE SLIGHTLY COOLER ON SATURDAY BEHIND FRONT WITH WINDS CONTINUING IN THE AFTERNOON AS SURFACE GRADIENT REMAINS FAIRLY TIGHT FOR THIS TIME OF YEAR. SUNDAY WILL BE MORE OF THE SAME WITH DRY SOUTHWESTERLY FLOW CONTINUING WITH MOST CONVECTIVE ACTIVITY TO EAST OF SOUTHEAST IDAHO. GK .LONG TERM...MONDAY THROUGH FRIDAY. SOUTHWEST FLOW CONTINUES MONDAY WITH STRONG 500 MILLIBAR RIDGE BUILDING IN BY WEDNESDAY THROUGH THE REST OF THE WEEK. GENERALLY THIS WILL CONTINUE THE DRY AND HOT WEATHER THAT IS CURRENTLY BEING EXPERIENCED ACROSS THE REGION. LITTLE CHANCE OF PRECIPITATION WITH JUST A SLIGHT INCREASE IN CHANCES IN MOUNTAINS THURSDAY AND FRIDAY. GK && .FIRE WEATHER...A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO THE NORTHWEST ON FRIDAY AND GRADUALLY PIVOT NORTHEAST INTO ALBERTA BY FRIDAY EVENING. GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE SALMON-CHALLIS NF AREA WHERE FUELS ARE LESS CRITICAL. THE STRENGTH OF THE WINDS WILL BE MARGINAL IN THE NORTHERN SAWTOOTH NF AND WEST SIDE OF THE ARCO DESERT. AFTERNOON RELATIVE HUMIDITY ON THE LOWER SLOPES AND VALLEYS SHOULD BE SUFFICIENTLY DRY AND IN THE LOWER TEENS. ALSO HAVE A RECENT WILDFIRE SITUATION NEAR STANLEY. THEREFORE A RED FLAG WARNING WILL BE ISSUED IN THOSE AREAS FOR THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AN AGAIN ON SATURDAY IN LEMHI COUNTY AND ALONG THE MONTANA BORDER. RS && .AVIATION...A LOW PRESSURE DISTURBANCE WILL LIFT NORTHWARD THROUGH OREGON AND THE IDAHO PAN HANDLE TODAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE IN THE KSMN AREA INCLUDING THE NORTHWEST THIRD OF TWEB ROUTE 340 TODAY AND AGAIN ON SATURDAY. OTHERWISE DRY SOUTHWEST FLOW AND VFR CONDITIONS WILL CONTINUE. RS. && .PIH WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY IN EFFECT FOR IDZ021 FROM 1 PM THROUGH 9 PM. RED FLAG WARNING IN EFFECT FROM 10 AM THROUGH 9 PM FOR IDZ407-410. &&
Hazardous weather outlook, Jun 29, 4:33 AM MDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 433 AM MDT FRI JUN 29 2007 IDZ017>025-031-032-301200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 433 AM MDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A DRY COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO TODAY. WINDS WILL INCREASE BEHIND THE FRONT AND CRITICAL FIRE WEATHER CONDITIONS WILL BE MET IN SOME PORTIONS OF THE AREA MAINLY IN THE CENTRAL MOUNTAINS AND UPPER SNAKE RIVER PLAIN. A LAKE WIND ADVISORY HAS ALSO BEEN ISSUED FOR THE AMERICAN FALLS RESERVOIR. FOR THE LATEST DETAILS ON THE RED FLAG WARNING AND LAKE WIND ADVISORY PLEASE GO TO WWW.GOV.WEATHER.GOV/POCATELLO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE MAY BE AREAS OF BREEZY AFTERNOON WIND CONDITIONS ON SATURDAY AS WELL. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:03 AM MDT | Lake Wind Advisory | PIH | 14 hr |
Nearby
Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.